Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at May 10, 2020, 2:49 PM CDT for 34 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at May 11, 2020, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 2:49 PM CDT (19:49 UTC)
- In effect from
- May 11, 2020, 1:00 AM CDT
- Expired
- May 11, 2020, 6:46 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 37 counties
Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WWUS73 KEAX 101949 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 249 PM CDT Sun May 10 2020 KSZ025-102-103-MOZ001>008-011>017-020>025-028>033-038>040-044>046- 054-110930- /O.NEW.KEAX.FR.Y.0002.200511T0600Z-200511T1400Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-Randolph-Lafayette- Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 249 PM CDT Sun May 10 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
980 WWUS73 KEAX 110820 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 320 AM CDT Mon May 11 2020 KSZ025-102-103-MOZ001>008-011>017-020>025-028>033-038>040-044>046- 054-111400- /O.CON.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-Randolph-Lafayette- Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 320 AM CDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
284 WWUS73 KEAX 111028 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 528 AM CDT Mon May 11 2020 KSZ025-102-103-MOZ020-028-029-111130- /O.CAN.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/ Atchison KS-Doniphan-Leavenworth-Buchanan-Platte-Clay- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, St. Joseph Airport, St. Joseph, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, and Excelsior Springs 528 AM CDT Mon May 11 2020 ...FROST ADVISORY IS CANCELLED... Clouds have moved across eastern Kansas and western Missouri ending the threat for frost. $$ MOZ001>008-011>017-021>025-030>033-038>040-044>046-054-111400- /O.CON.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton- Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph- Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 528 AM CDT Mon May 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...Until 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
030 WWUS73 KEAX 111146 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 646 AM CDT Mon May 11 2020 MOZ001>008-011>017-021>025-030>033-038>040-044>046-054-111300- /O.CAN.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton- Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph- Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 646 AM CDT Mon May 11 2020 ...FROST ADVISORY IS CANCELLED... Conditions for widespread frost are no longer occuring so will cancel advisory. However a few low lying areas may still see some frost through 8 to 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at May 10, 12:13 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 10, 12:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1213 PM CDT Sun May 10 2020 .Discussion... Issued at 314 AM CDT SUN MAY 10 2020 Message of the day: Another cool and breezy day with below average temperatures. Synoptic pattern features northwest upper level flow through early next week with several shortwaves bringing chances of precipitation than the pattern shifts mid to late week to a more zonal pattern with broad trough to west and broad ridge to the east with several disturbances bringing chances of thunderstorms and the potential for heavy rain. Today northwest flow with breezy winds gusting up to 25 to 30 mph. Winds will drop off tonight with clear skies so expecting lows in the 30s. Cool Monday afternoon with temperatures still well below normal. A couple of isolated showers possible this afternoon in northeast Missouri due to slightly unstable air affecting Putnam and Schuyler counties. A shortwave will approach the area Monday bringing a swath of rain across the area skirting east Kansas and western Missouri and moving southeast bringing better chances of rain south of Highway 36. Stable atmosphere expected so no thunderstorms expected. Tuesday a warm front will form well to the south with isentropic ascent and another shortwave trough bringing better chances of rain on Tuesday with most of the rain falling south of the Missouri River. Wednesday through the end of the week a trough will develop out west with the ridge shifting east with a zonal pattern. This will allow southerly low level flow to develop bringing warm, moist and unstable air into the area. This will produce periods of thunderstorms, and as PWATs increase to the 1.5" range there will be an increased threat of periods of heavy rain for several days and the potential for flooding and/or flash flooding concerns across the area. Stay tuned as we nail down the details in the coming days. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1202 PM CDT SUN MAY 10 2020 VFR conditions are expected to prevail through the period. Gusty northwest winds will decrease near sunset as boundary layer decouples and high pressure begins to settle into the region as shortwave trough moves east. The surface ridge will be positioned over the area Monday keeping winds light. Another system will approach from the west Late Monday and will see mid and upper cloud decks starts to increase ahead of this system. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Christensen Aviation...PietrychaP
Hazardous weather outlook, May 10, 4:57 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Sun May 10 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Sun May 10 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Frosty temperatures are once again expected Monday morning as lows will drop to around freezing along and north of I-70. Temperatures along and south of I-70 will likely remain in the middle 30s. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances increase mid to late week. Minor to moderate flooding will be possible along local streams. Some storms Wednesday through Friday could be strong. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.